MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50313
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: 6fr 21cm sheath- parent medikit, cook ptax4-14-170-3-12, nse 4.0mm×40mm, chocolate balloon 5.0×120mm, lutonix 6.0mm×150mm, in.Pact 6.0×150mm.Customer name and address: phone: (b)(6); address line 2: (b)(6); postal: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during percutaneous angioplasty of a lesion within the right superficial femoral artery, an advance 14 lp low profile balloon catheter ruptured upon the first inflation.The lesion was 100% occluded and the anatomy was severely calcified.Another manufacturer's sheath was inserted into the right femoral artery and an unknown 0.014-inch wire guide was advanced past the lesion.The balloon was then inflated using an unknown inflation device and contrast to an unknown pressure within the lesion; however, the device ruptured.The complaint device was removed by itself and the user then dilated the lesion with another cook balloon as well as other manufacturers' balloons to complete the procedure.It is unknown if the complaint device ruptured longitudinally or circumferentially.Blood was not noted in the inflation device.The balloon was not inflated within a stent.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during percutaneous angioplasty of a lesion within the right superficial femoral artery, an advance 14 lp low profile balloon catheter ruptured upon the first inflation.The lesion was 100% occluded and the anatomy was severely calcified.Another manufacturer's sheath was inserted into the right femoral artery and an unknown 0.014-inch wire guide was advanced past the lesion.The balloon was then inflated using an unknown inflation device and contrast to an unknown pressure within the lesion; however, the device ruptured.The complaint device was removed by itself and the user then dilated the lesion with another cook balloon as well as other manufacturers' balloons to complete the procedure.It is unknown if the complaint device ruptured longitudinally or circumferentially.Blood was not noted in the inflation device.The balloon was not inflated within a stent.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.A document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description: ¿the balloons are manufactured from an extra-thinwall, high-strength, minimally compliant material.Particular care should be taken in handling the balloons to prevent damage.They will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.¿ intended use: ¿the advance 14lp low profile pta balloon dilatation catheter has been designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation.Rupture may occur.¿ instructions for use: balloon preparation: ¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal: ¿completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate." "deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdrawal the catheter.Upon catheter withdrawal, a gentle counter-clockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site." "if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that the patient¿s anatomy contributed to this incident.As reported, the patient¿s anatomy was reported to have severe vessel calcification with the lesion reported to be 100% occluded.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11031524
Report Number1820334-2020-02333
Device Sequence Number690555
Product Code LIT
UDI-Device Identifier10827002503134
UDI-Public(01)10827002503134(17)210212(10)8578446
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model NumberG50313
Device Catalogue NumberPTAX4-14-170-2-2
Device Lot Number8578446
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight73